Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Chest pain, high BP and heart rate, fatigue. Blood test inconclusive. Family history of heart defects. Anything else it can be?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3576 Questions
Hi, i was at hospital last night due to chest pains coming and going over 3 or 4 days that spread into neck and shoulder, sometimes my back. When they take my H.R and BP , my heart rate at rest was 156bpm, and my bp was high. Everytime these pains stop, i feel exhausted for a few hours, and just have to sleep. The hospital did blood tests to check for heart attack but came back inconclusive and they sent me home. I have a family history of heart defects and disease, and im worried they are missing something because im just getting more and more tired each day this happens. Help .. anything else it can be?
Posted Tue, 22 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Mahesh Koregol 2 hours later

Thanks for your query.

I understand your concern towards strong family history of heart disease.

As per your history, you are healthy in every aspect including blood tests except for occasional tachycardia (fast heart rate). Following are my comments:

1) This could be due to anxiety you have about your family history as well as hyper mobility syndrome where in you get excited soon and your adrenal hormones flow leading to tachycardia.

2) Please stop smoking cigarette as it excites nervous system and also releases hormones not good for the heart rate. They increase heart rate.

3) I advice you get an ECG (electrocardiogram) done while you have tachycardia. It helps in diagnosing WPW (Wolf Parkinson White) syndrome if at all you have. ECG is a simple and best tool.

4) If needed you can request 24 hours continuous ECG monitoring to diagnose anything you feel is missing.

5) The back chest pain radiating to neck and shoulder could be due to hyperacidity for which you please take prescription from your doctor for antacid medicines which will stop such symptoms.

I don’t think there is anything to worry. You are just anxious and have hyperacidity. They are minor concerns for which you follow my above advice.

I hope I answered your query. I will be available for any follow-up query you have. If no more queries, please accept my answer and close this discussion.

Dr.Mahesh Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor